Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 9, 2011, 4:41 PM EDT for Peach County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2011, 4:41 PM EDT (20:41 UTC)
- Expired
- Jun 9, 2011, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Peach County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS82 KFFC 092041 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT THU JUN 9 2011 GAZ080-081-093-094-092115- 441 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN WESTERN PEACH...NORTHERN MACON...WESTERN TAYLOR AND SOUTHERN CRAWFORD COUNTIES UNTIL 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST SOUTH OF NAKOMIS OR 5 MILES EAST OF REYNOLDS...MOVING WEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAINT LOUIS...MARSHALLVILLE...FORT VALLEY...NAKOMIS...HICKS AND REYNOLDS. MOVE TO A SAFE PLACE IF THREATENED BY THIS STORM. && LAT...LON 3243 8410 3258 8412 3259 8389 3246 8387 TIME...MOT...LOC 2040Z 086DEG 9KT 3252 8397 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:21 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 9, 2:21 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
221 PM EDT THU JUN 9 2011
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE HOLDING OVER THE SOUTHEAST THROUGH FRIDAY. HOWEVER A
LOW PRESSURE WAVE DEVELOPING OVER THE BAHAMAS AND DOWN TO CUBA COULD
BREAK DOWN THE RIDGE ON OUR EAST SIDE AS THIS SLIDES NORTHWARD. THE
NAM IS THE MORE AGGRESSIVE WITH THIS WHILE THE GFS/ECMWF KEEP IT AS
AN OPEN WAVE WITH WEAK SURFACE PRESSURE. AT THIS POINT WILL GO WITH
THE GFS/ECMWF. OVER THE SHORT TERM THE DEEPEST MOISTURE HOLDS OVER
NORTH AND INTO WEST CENTRAL GEORGIA AND THIS WILL BE THE LOCATION
FOR THE BEST CHANCE OF AFTERNOON/EVENING THUNDERSTORMS...ALTHOUGH
THE RISK IS LOW. PRECIPITATION THAT DOES FORM SHOULD DISSIPATE BY
MIDNIGHT EACH NIGHT. NO CHANGE IN AIRMASS...THEREFORE NO RELIEF FROM
THE HEAT THROUGH AT LEAST SATURDAY AND WILL STAY CLOSE TO
PERSISTENCE ON TEMPS...BOTH MAX AND MIN.
.LONG TERM /SUNDAY THROUGH THURSDAY/...
PATTERN CHANGE EARLY NEXT WEEK STILL ON TRACK. HOWEVER DIFFERENCES
BETWEEN GFS AND ECMWF AS FOR HOW LONG IT WILL LAST. GFS KEEPS THE
CWA IN A NORTHWEST FLOW THROUGHOUT THE WEEK WHILE THE ECMWF PUSHES
THE EASTERN TROUGH OVER THE ATLANTIC WITH ANOTHER RIDGE BUILDING
OVER THE EASTERN U.S. BY MID WEEK. AT THIS POINT DUE TO UNCERTAINTY
WILL NOT MAKE ANY CHANGES TO THE LONG TERM.
&&
.CLIMATE...
RECORDS FOR 06-10
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 99 1953 56 1913 74 1981 50 1977
1926
1911
KATL 99 1953 56 1913 74 1898 48 1977
1880
KCSG 98 1993 75 1957 75 2010 60 1980
1968 1998
1963 1981
KMCN 99 1993 58 1913 76 1981 50 1913
1963
1898
&&
.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREDOMINATE THROUGH THE PERIOD.
ISOLATED TO SCATTERED MVFR VISIBILITIES ARE POSSIBLE BETWEEN 08Z AND
16Z. SCATTERED CONVECTION WILL CONTINUE ACROSS NORTH GEORGIA THROUGH
03Z WITH ISOLATED CONVECTION ACROSS CENTRAL THROUGH THIS SAME
PERIOD. WINDS WILL REMAIN VARIABLE IN DIRECTION THROUGH THIS
FORECAST PERIOD...GENERALLY 10KTS OR LESS OUTSIDE OF CONVECTION.
WEST TO NORTH TENDENCY THIS AFTERNOON WILL BECOME EASTERLY BY
FRIDAY MORNING.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM AT BEST...ESPECIALLY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 95 70 94 / 30 20 20 20
ATLANTA 72 93 72 92 / 30 20 20 20
BLAIRSVILLE 67 85 67 84 / 40 30 30 30
CARTERSVILLE 69 95 69 94 / 40 30 30 30
COLUMBUS 72 96 72 95 / 20 10 10 10
GAINESVILLE 71 92 71 91 / 40 30 30 30
MACON 69 95 69 94 / 20 10 10 10
ROME 67 95 67 94 / 40 30 30 30
PEACHTREE CITY 66 95 66 93 / 30 20 20 20
VIDALIA 68 95 68 94 / 5 0 5 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17Hazardous weather outlook, Jun 9, 3:13 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 PM EDT THU JUN 9 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 313 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS STRONG STORMS ACROSS NORTH GEORGIA THROUGH THIS EVENING. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE OVER THE REGION THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE STRONGER STORMS WILL BE CLOUD TO GROUND LIGHTNING...UP TO NICKEL SIZED HAIL...AND WINDS GUSTING TO NEAR 40 MPH. THE BEST AREA FOR STRONG THUNDERSTORMS WILL BE NORTH OF AN ATLANTA TO ATHENS LINE. THE BEST TIME FOR STRONG THUNDERSTORMS WILL BE THROUGH 10 MPH THIS EVENING. .DISCUSSION... DAYTIME HEATING HAS ONCE AGAIN AIDED IN THUNDERSTORM DEVELOPMENT ACROSS NORTH GEORGIA THIS AFTERNOON. THE STRONGER STORMS HAVE ALREADY PRODUCED UP TO NICKEL SIZED HAIL OVER THE MOUNTAINS OF NORTHEAST GEORGIA. THIS ACTIVITY WILL CONTINUE AND SLOWLY DRIFT WEST AND SOUTH...HOWEVER AS THE EVENING PROGRESSES THE ACTIVITY WILL WEAKEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 9, 4:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT THU JUN 9 2011
GAZ006-008-092045-
415 PM EDT THU JUN 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 445 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MARGRET...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MARGRET...DIAL...HURST...JONES CREEK...
MORGANTON...HEMP...LOVING...NOTTELY DAM AND IVY LOG. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8425 3499 8400 3471 8406 3472 8426
3475 8427 3500 8428 3500 8425
TIME...MOT...LOC 2014Z 185DEG 16KT 3481 8416Local storm report, Jun 9, 4:16 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 1 N FORSYTH 33.04N 83.94W
06/09/2011 E1.25 INCH MONROE GA PUBLIC
&&
RGARCIALocal storm report, Jun 9, 4:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 5 ESE MCDONOUGH 33.43N 84.07W
06/09/2011 E1.00 INCH HENRY GA 911 CALL CENTER
HENRY COUNTY 911 RELAYED REPORTS OF QUARTER-SIZED HAIL
NEAR THE INTERSECTION OF GA HWY 81 AND UPCHURCH RD.
&&
RGARCIALocal storm report, Jun 9, 4:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
436 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 E MCDONOUGH 33.45N 84.09W
06/09/2011 E1.00 INCH HENRY GA PUBLIC
PUBLIC REPORTED QUARTER-SIZED HAIL AND SOME DOWNED TREE
LIMBS. PATIO FURNITURE WAS ALSO BLOWN AROUND BY THE
WINDS.
&&
RGARCIASpecial weather statement, Jun 9, 4:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 437 PM EDT THU JUN 9 2011 GAZ048-057-058-092100- 437 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 50 MPH WINDS IN SOUTHERN NEWTON...NORTHERN BUTTS AND WESTERN HENRY COUNTIES UNTIL 500 PM EDT... AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST SOUTH OF ROCKY PLAINS...MOVING SOUTHWEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS NEWTON...BUTTS AND HENRY COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROCKY PLAINS AND WORTHVILLE. IF THREATENED BY THIS STORM...MOVE TO A SAFE PLACE IMMEDIATELY. && LAT...LON 3338 8394 3349 8399 3353 8387 3344 8383 TIME...MOT...LOC 2036Z 064DEG 10KT 3346 8390
Special weather statement, Jun 9, 4:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 PM EDT THU JUN 9 2011 GAZ080-081-093-094-092115- 441 PM EDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS IN WESTERN PEACH...NORTHERN MACON...WESTERN TAYLOR AND SOUTHERN CRAWFORD COUNTIES UNTIL 515 PM EDT... AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED JUST SOUTH OF NAKOMIS OR 5 MILES EAST OF REYNOLDS...MOVING WEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PEACH...MACON...TAYLOR AND CRAWFORD COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SAINT LOUIS...MARSHALLVILLE...FORT VALLEY...NAKOMIS...HICKS AND REYNOLDS. MOVE TO A SAFE PLACE IF THREATENED BY THIS STORM. && LAT...LON 3243 8410 3258 8412 3259 8389 3246 8387 TIME...MOT...LOC 2040Z 086DEG 9KT 3252 8397
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:09 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
| Jun 9, 1:46 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Jun 9, 2:09 PM EDT | Special Weather Statement | FFC | Walker | 51 min |
| Jun 9, 2:19 PM EDT | Special Weather Statement | FFC | Forsyth | 41 min |
| Jun 9, 2:25 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 35 min |
| Jun 9, 2:37 PM EDT | Special Weather Statement | FFC | Dawson | 38 min |
| Jun 9, 2:50 PM EDT | Special Weather Statement | FFC | Pickens | 25 min |
| Jun 9, 2:56 PM EDT | Special Weather Statement | FFC | Hall | 49 min |
| Jun 9, 3:01 PM EDT | Special Weather Statement | FFC | White | 44 min |
| Jun 9, 3:30 PM EDT | Special Weather Statement | FFC | Gwinnett | 45 min |
| Jun 9, 3:37 PM EDT | Special Weather Statement | FFC | Murray | 38 min |
| Jun 9, 3:49 PM EDT | Special Weather Statement | FFC | Fannin | 41 min |
| Jun 9, 3:54 PM EDT | Special Weather Statement | FFC | Union | 21 min |
| Jun 9, 4:00 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Jun 9, 4:04 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 26 min |
| Jun 9, 4:09 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jun 9, 4:11 PM EDT | Special Weather Statement | FFC | Chattahoochee | 34 min |
| Jun 9, 4:15 PM EDT | Special Weather Statement | FFC | Union | 30 min |
| Jun 9, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 28 min |
| Jun 9, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Walton | 35 min |
| Jun 9, 4:37 PM EDT | Special Weather Statement | FFC | Newton | 23 min |
| Jun 9, 4:44 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jun 9, 4:48 PM EDT | Special Weather Statement | FFC | Dade, Walker | 27 min |
| Jun 9, 4:49 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Jun 9, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 35 min |
| Jun 9, 4:56 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 34 min |
| Jun 9, 5:05 PM EDT | Special Weather Statement | FFC | Taylor | 25 min |
| Jun 9, 5:06 PM EDT | Special Weather Statement | FFC | Taylor | 24 min |
| Jun 9, 5:10 PM EDT | Special Weather Statement | FFC | Harris | 35 min |
| Jun 9, 5:11 PM EDT | Special Weather Statement | FFC | Talbot | 34 min |
| Jun 9, 5:20 PM EDT | Special Weather Statement | FFC | Jones | 25 min |
| Jun 9, 5:28 PM EDT | Special Weather Statement | FFC | Jasper | 32 min |
| Jun 9, 5:35 PM EDT | Special Weather Statement | FFC | Meriwether | 25 min |
| Jun 9, 5:44 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 31 min |
| Jun 9, 5:51 PM EDT | Special Weather Statement | FFC | Paulding | 24 min |
| Jun 9, 6:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| Jun 9, 6:18 PM EDT | Special Weather Statement | FFC | Putnam | 27 min |
| Jun 9, 6:28 PM EDT | Special Weather Statement | FFC | Paulding | 32 min |
| Jun 9, 6:36 PM EDT | Special Weather Statement | FFC | Troup | 24 min |
| Jun 9, 6:42 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 33 min |
| Jun 9, 7:06 PM EDT | Special Weather Statement | FFC | Carroll | 24 min |
| Jun 9, 7:13 PM EDT | Special Weather Statement | FFC | Coweta | 32 min |
| Jun 9, 7:23 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 37 min |
| Jun 9, 7:40 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 35 min |
| Jun 9, 7:49 PM EDT | Special Weather Statement | FFC | Coweta | 26 min |
| Jun 9, 7:53 PM EDT | Special Weather Statement | FFC | Glascock | 37 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.